Tuesday, December 27, 2011|Bloggies
Question: My niece is 15 years old. She has been showing signs of mild-moderate depression. My sister took her to a psychiatrist who after one visit prescribed Prozac. Aren't these drugs dangerous for kids? Shouldn't they try diet, exercise and counseling first?
Larry's Response: I am behind you 100% on your evaluation and concerns.
Tuesday, August 16, 2011|Bloggies
|Email subscribers, click title to access full article
Oscar told me that he had restless leg syndrome - and that it got so bad sometimes that he couldn't sleep. His doctor ordered clonazepam - trade name, Klonapin, a very potent anxiolytic (used to treat anxiety). It is in the category of drugs called benzodiazepines. These are often prescribed as muscle relaxants and sleep medications. They are common, but far from safe.
Benzodiazepines such as clonazepam have a fast onset of action, high effectiveness rate and low toxicity in overdose, but have drawbacks due to adverse reactions including paradoxical effects, drowsiness, and cognitive impairment. Cognitive impairments can persist for at least 6 months after withdrawal of clonazepam.
Monday, December 27, 2010|Bloggies
In March, the FDA announced their review of bisphosphonate (Fosamax, Boniva, etc.) studies produced no evidence of increased risk of fractures to the thighbone below the hip joint. But in September, the same agency issued a warning about the same fractures in patients treated with bisphosphonates?
I truly hope that Sally Fields is shaking her head in wonder, thinking, "What have I done?"